U.S. doctors online nowAsk doctors free
New York, NY
A 27-year-old male asked about a 55-year-old male:

Sudden swelling in ankles and feet causes? can high blood pressure cause this?

1 doctor answer3 doctors weighed in
Dr. Susan Arnoult
Family Medicine 26 years experience
Yes: Having high blood pressure can be associated with increased sensitivity to salt. Even very small changes in your salt intake can lead to increased edema. Alternatively, some blood pressure medications can cause swelling (norvasc) or there could be a problem with your veins in the legs or your heart causing the swelling. Anytime you have sudden changes in swelling you should be checked.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jan 16, 2020

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.